I am a Certified Nurses Aide, not a RN. But my sister didn't have insurance so she couldn't be dignosed with COPD or CHF. I don't want to scare you just share with you to help your husband.
First I don't think milk will help at all. Milk causes more congestion. I believe your husband needs O2 that is why he can't breath. My sister 02 was 89 and one week later was in the low 80's about two and half weeks later she passed away.
Your husband needs a good Cardiologist and Pulminary doctor that watches him very careful. We did not know she had sever COPD or CHF till she past away. I learned with out O2 your body looses its red blood cells that weaken your muscles and its hard for you to walk, also attacks your other organs e.g. kidneys, liver, heart.
He needs 02 for his brain, lungs , heart and his body. Both doctors should work together to give him the best care that he can get. There is medication your husband can take for CHF, talk to his heart doctor.
Also he should have a huvor chair to get around the house to save the 02 in him till he gets stonger. My sister was falling down a lot, my sister sound like she had her lungs full of congestion, and she had a rattle. She got so she couldn't sleep unless she slept sitting up. We didn't know she needed 02.
My sister was 66 years old, and they gave her the 02 to late and only gave her 2 letters and she was told to use it 24 hours a day. It helped her, but it was to late for her, and she got confussed because of lack of O2.
Have your husbands blood checked from his wrist to see how much 02 and carbon (sorry I can't remember the full name) and the Pulminary doctor should check him.
I also have COPD, and what saved my life I took Advair and Pro Air it made me cough all the clear mucus up and then I was able to breath and I stopped coughing. Or I would of died in 2008, I had to retire early "I still get short of breath and take Advair and Pro Air to breath.
I will pray for your husband, and if you get right doctors and the right care for him, he will be so thankful and fell so much better. Don't let the doctors ecnore him and put things off till they think he needs something. I know I lost my sister 10/21/10
The Advair has a steroid in it your husband may gain weight, I did, I just had to watch my sodium to loose the weight.
God Bless your husband and you in the name of Jesus , Amen